All Title Author
Keywords Abstract


Hemobilia Following Thrombolytic Therapy for Acute Myocardial Infarction

Full-Text   Cite this paper   Add to My Lib

Abstract:

Thrombolytic therapy improve survival in patients with acute myocardial infarction (MI) and thrombolysis with streptokinase is routinely used for the treatment of acute MI. Despite, the reduction in mortality and the limitation of infarct size, bleeding following thrombolytic therapy for acute myocardial infarction is not an uncommon complication. Major bleeding from the genitourinary, gastrointestinal, central nervous system and retroperitoneum has been reported after thrombolytic therapy. We report a case of hemobilia folowing streptokinase therapy for acute MI. To our knowledge, this is the first case reported in the literature. Hemorrhage into billiary system should be considered in the differential diagnosis of gastric pain with hematemesis or melena or falling hemoglobin levels in the patients received thrombolytic therapy. Awareness of the possibility of such a side effect, early diagnosis and treatment may prevent significant morbidity and mortality.

Full-Text

comments powered by Disqus